MAUDE Adverse Event Report: CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 48003015X
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, while advancing a 3mm x 15cm saber percutaneous transluminal angioplasty (pta) balloon catheter over an unknown guidewire, the tip of the device separated from the balloon.The separation occurred prior to being in contact with the unknown sheath.The device did not enter the patient, and the same guidewire was used with an unknown replacement device.There were no reported patient injuries.This was during the first use of the saber pta balloon catheter.The device was prepped and inspected prior to inserting over the unknown guidewire and there were no abnormalities noted.The device was stored and prepped according to the instructions for use (ifu).There was no difficulty removing the protective balloon cover or applying negative pressure to the saber pta balloon.There was no damage to the unknown guidewire.There was no resistance or friction between the saber pta and the guidewire prior to the separation.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, g3, g6, h1, h2, h3, h6, and h11.Complaint conclusion: as reported, while advancing a 3mm x 15cm saber percutaneous transluminal angioplasty (pta) balloon catheter over an unknown guidewire, the tip of the device separated from the balloon.The separation occurred prior to being in contact with the unknown sheath.The device did not enter the patient, and the same guidewire was used with an unknown replacement device.There were no reported patient injuries.This was during the first use of the saber pta balloon catheter.The device was prepped and inspected prior to inserting over the unknown guidewire and there were no abnormalities noted.The device was stored and prepped according to the instructions for use (ifu).There was no difficulty removing the protective balloon cover or applying negative pressure to the saber pta balloon.There was no damage to the unknown guidewire.There was no resistance or friction between the saber pta and the guidewire prior to the separation.The device was returned for evaluation.A non-sterile saber 3mm15cm 150 was received coiled inside of a clear plastic bag.The device was unpacked to proceed with the product evaluation.During the visual inspection, the distal tip appears to be missing (please refer to microscopic analysis), and the balloon looks like it was not previously inflated.No other damage or anomalies were observed at naked eye on the returned device components.Amplified images of the apparent missing distal tip were taken, and it was confirmed that the distal tip was not present.Evidence of elongations on the plastic material were observed.These elongations are typically associated with the application of excessive tensile stress, which stretches the material beyond its elastic limit until failure occurs.The findings suggest that the distal end was exposed to a tensile load exceeding the yield strength of the component prior to the damage.A functional analysis was performed at the pta catheter.An inflator/deflator was connected to the unit to determine if the damage reviewed under microscopic analysis affected the balloon.The ballon inflated and deflated as expected with no issues or anomalies.The reported ¿distal tip separated¿ was observed upon evaluation of the returned device; however, the exact root cause cannot be definitively established.While the customer reported no procedural difficulties, or resistance during advancement, visual and microscopic analysis identified elongation of the distal tip material consistent with tensile overload.This type of material deformation is characteristic of exposure to tensile forces that exceed the component¿s yield strength.The absence of balloon damage, coupled with the intact condition of the guidewire and sheath, supports the conclusion that the event was not related to balloon preparation or inflation, but rather to localized tensile forces at the distal end.Although the user did not perceive difficulty during handling, the evidence indicates that tensile stress sufficient to compromise the distal tip integrity occurred prior to or during device use.According to the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.If resistance is felt upon removal, then the balloon, guidewire and the sheath should be removed together as a unit, particularly if balloon rupture or leakage is known or suspected.Proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Forceful handling can result in catheter separation and the subsequent need to use a snare or other medical interventional techniques to retrieve the pieces.Always verify integrity of the catheter after removal.¿ based on the available information and product analysis, there is no evidence to suggest a design- or manufacturing-related cause for the reported event.Therefore, no corrective or preventive action is warranted at this time.

Brand Name
SABER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key22912091
Report Number3007635982-2025-00181
Device Sequence Number15717100
Product Code LIT
UDI-Device Identifier20705032069103
UDI-Public(01)20705032069103(17)270331(10)82309663
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number48003015X
Device Lot Number82309663
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/20/2025
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2025
Supplement Date Received by Manufacturer09/30/2025
Initial Report FDA Received Date08/28/2025
Supplement Report FDA Received Date10/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN DEVICE.; UNKNOWN GUIDEWIRE.
Patient SexUnknown